MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medwatch report is being filed based on an image received from the distributor on june 27, 2024, which presented a fracture of the core wire.As received, the specimen consisted of one-1 each pkg-safari2 275cm sml crv 1pk; returned coiled, loose, and double-bagged within "zip-lock" style poly biohazard pouches.Note, the distal tip was lodged within the j-straightener.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen presented a ductile, tensile overload of the core wire an unknown distance from the distal tip weld mass with concurrent stretched coil damage of 21.5 cm.The distal tip is lodged within the lumen of the j-straightener attachment 3.6 cm from the distal tip of the j-straightener.The specimen also presented bend damage at 0.9 cm from the proximal aspect of the fracture/shear damage in the formed curve.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As indicated in the dfu, instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.If there is any further relevant information provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: the safari was unpackaged and delivered to the physician.When he tried to advance the insertor, he realizes that the coils of the wire were entangled and bent.The defective wire was discharged, and the procedure continued with a new wire.The issue occured during preparation/prior to the procedure.What troubleshooting steps, if any, resolved the issue?: no troubleshooting steps.What is the next course of action?: collect the wire and take it to be analyzed.Patient present at time of event?: yes.Patient complications: no patient complications.Question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: no.Question: are any patient status updates available? answer: patient alive and doing well.Question: is it known what caused the device damage? answer: no.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: issue unrelated to patient.Question: when specifically during device prep or during the procedure did the device damage occur? answer: after opening the package.Question: where specifically on the device did the damage occur? answer: on the tip of the loop end.Question: where specifically on the device did the kink/bend occur? answer: in the tip of the loop end.Question: when specifically during device prep or during the procedure did the kink/bend occur? answer: the device was already kinked.Question: is it known what caused the device to kink/bend? answer: no.Question: was any imaging performed (angio, cine, ct, 3mensio)? if yes, please note what type of anonymized media is available and where it is located: answer: no media (pictures) of the device.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska 55318
9526418518
MDR Report Key19691602
Report Number2126666-2024-00051
Device Sequence Number15547570
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public(01)08714729887652(17)260726(10)7860186
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberH74939407S0
Device Catalogue NumberH74939407S0
Device Lot Number7860186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Initial Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale
Patient Weight75 KG